Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 17, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 2, 2017, 8:32 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2017, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 2, 2017, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Callahan County, TX, Fisher County, TX, Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 63 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
520
WGUS54 KSJT 030132
FFWSJT
TXC059-151-253-441-030430-
/O.NEW.KSJT.FF.W.0017.170603T0132Z-170603T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
832 PM CDT FRI JUN 2 2017
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northwestern Callahan County in west central Texas...
Jones County in west central Texas...
Southeastern Fisher County in west central Texas...
Taylor County in west central Texas...
* Until 1130 PM CDT
* At 831 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
Additional rainfall amounts of 1 to 20 inches are possible in the
warned area.
This includes the following low water crossings ...
Intersections along Buttonwillow Parkway...
Curry Lane from Clack Street to Catclaw Drive...
Butternut Underpass...
Intersections along Sammons Street...
Texas Avenue at Arnold Boulevard...
FM 3308 crossing Draw...
Sunset between South 1st and 2nd...
Hartford...Redbird...Corsicana Streets...
US 84 frontage Road crossing Little Elm Creek and
North 6th Street and Willis.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
LAT...LON 3221 9962 3227 10015 3252 10015 3252 10016
3272 10017 3285 9961
$$2 follow-up statements
483
WGUS54 KSJT 030138 CCA
FFWSJT
TXC059-151-253-441-030430-
/O.COR.KSJT.FF.W.0017.170603T0132Z-170603T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
838 PM CDT FRI JUN 2 2017
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northwestern Callahan County in west central Texas...
Jones County in west central Texas...
Southeastern Fisher County in west central Texas...
Taylor County in west central Texas...
* Until 1130 PM CDT
* At 837 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following low water crossings ...
Intersections along Buttonwillow Parkway...
Curry Lane from Clack Street to Catclaw Drive...
Butternut Underpass...
Intersections along Sammons Street...
Texas Avenue at Arnold Boulevard...
FM 3308 crossing Draw...
Sunset between South 1st and 2nd...
Hartford...Redbird...Corsicana Streets...
US 84 frontage Road crossing Little Elm Creek and
North 6th Street and Willis.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
LAT...LON 3221 9962 3227 10015 3252 10015 3252 10016
3272 10017 3285 9961
$$525
WGUS74 KSJT 030302 RRA
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
1002 PM CDT FRI JUN 2 2017
TXC059-151-253-441-030312-
/O.CAN.KSJT.FF.W.0017.000000T0000Z-170603T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Callahan TX-Jones TX-Fisher TX-Taylor TX-
1002 PM CDT FRI JUN 2 2017
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CALLAHAN...JONES...
SOUTHEASTERN FISHER AND TAYLOR COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3221 9962 3227 10015 3252 10015 3252 10016
3272 10017 3285 9961
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:59 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 2, 6:59 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 659 PM CDT Fri Jun 2 2017 .AVIATION... /00Z TAFS/ A loosely organized band of thunderstorms has entered the northwestern Concho Valley and western Big Country. This band of thunderstorms will move slowly east across the Big Country, reaching KABI 03Z-04Z. Reductions in ceiling and visibility could occur at KABI in the locally heavy rain accompanying the convection. Other showers and storms developing across parts of West Texas should move east into the Concho Valley and Crockett County later this evening. In addition, an outflow boundary will continue moving south- southwest across the Concho Valley and into the Northwest Hill Country. A few showers and thunderstorms may develop along and behind this boundary. Carrying VCTS at KSJT 0015Z to 03Z. Low cloud cover will develop late tonight into Saturday morning across the southern and central parts of our area. Carrying MVFR ceilings at our TAF sites. Additional showers and thunderstorms are expected during the day Saturday. && .PREV DISCUSSION... /issued 250 PM CDT Fri Jun 2 2017/ SHORT TERM... (Tonight and Saturday) Heavy rainfall continues across much of the Big Country, with flash flooding occurring across portions of the area. Additional shower and thunderstorm activity will continue, with other storms developing across Heartland. Synoptically, an upper level low/trough is centered over New Mexico. High resolution models are indicating a disturbance tracking across the region late this afternoon into this evening, resulting in additional shower and thunderstorm development. This activity is then forecast to track east across the region overnight. The main concern will continue to be locally heavy rainfall which may result in flash flooding. Overnight low temperatures will mainly be in the mid to upper 60s. Rain chances will continue into Saturday as the aforementioned upper level low/trough approaches the forecast area. Additional showers and thunderstorms will be possible, and PoPs were mainly kept in the 50-60 percent range. The expected cloud cover/rainfall will help to keep high temperatures below seasonal normals, in the low to mid 80s. LONG TERM... (Saturday night through Friday) The previously mentioned upper level low/trough will move across West Central Texas Saturday night into Sunday, with rain chances continuing. Again, the main concern will be locally heavy rainfall, possibly resulting in flash flooding. Rain chances will decrease from west to east Monday into Tuesday as the upper level trough axis moves west of the region, although PoPs will linger across the eastern counties. Below normal temperatures will continue Sunday and Monday, with highs in the low to mid 80s. For the middle to latter part of the work week, an upper level ridge will develop across the Desert Southwest, putting West Central Texas in north flow aloft. This may open the door for convection that develops to our north to move south into our area. For now, PoPs were kept in the slight chance category, given the uncertainty this far out. && .PRELIMINARY POINT TEMPS/POPS... Abilene 66 82 65 82 / 50 60 60 50 San Angelo 66 83 64 83 / 50 60 60 60 Junction 67 85 65 83 / 40 40 60 70 Brownwood 66 83 65 83 / 50 60 60 50 Sweetwater 64 80 64 80 / 50 60 60 50 Ozona 65 83 63 82 / 50 60 60 60 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 2, 3:14 PM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 314 PM CDT Fri Jun 2 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-032015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 314 PM CDT Fri Jun 2 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible through tonight. The main hazards will be dangerous lightning and locally heavy rainfall, which may lead to flash flooding. While widespread severe weather is not expected, a few storms could approach severe strength producing hail up to the size of quarters, or winds near 60 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances will continue this weekend into early next week. The main hazards will be dangerous lightning and locally heavy rainfall, which may lead to flash flooding. In addition, the stronger storms could produce some small hail, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 2, 7:27 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service San Angelo TX 727 PM CDT FRI JUN 2 2017 TXZ054-127-030130- Nolan TX-Taylor TX- 727 PM CDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NOLAN AND NORTHWESTERN TAYLOR COUNTIES UNTIL 830 PM CDT... At 726 PM CDT, Doppler radar was tracking a strong thunderstorm just southwest of Sweetwater, moving east at 30 mph. Half inch hail and wind gusts up to 50 mph will occur with this storm. This strong thunderstorm will be near... Nolan around 750 PM CDT. Trent around 805 PM CDT. Merkel around 820 PM CDT. Tye, Dyess AFB and View around 830 PM CDT. Other locations impacted by this storm include Lake Abilene, Camp Tonkawa, Camp Butman, The Intersection Of Highway 70 And Ranch Road 53, Lake Sweetwater, The Intersection Of Ranch Road 608 And Highway 147 and Camp Boothe Oaks. This includes Interstate 20 between Mile Markers 234 and 278. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3222 10060 3251 10057 3251 9984 3223 9985 TIME...MOT...LOC 0026Z 265DEG 24KT 3237 10043
Local storm report, Jun 2, 7:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
740 PM CDT FRI JUN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST 11 SW SWEETWATER 32.35N 100.53W
06/02/2017 M70 MPH NOLAN TX MESONET
&&
EVENT NUMBER SJT1700133
19Special weather statement, Jun 2, 7:54 PM CDT, 38 minutes before
Special Weather Statement National Weather Service San Angelo TX 754 PM CDT FRI JUN 2 2017 TXZ054-064>066-071-072-127-030145- Irion TX-Runnels TX-Tom Green TX-Nolan TX-Coke TX-Taylor TX- Sterling TX- 754 PM CDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR COKE...SOUTHEASTERN STERLING... SOUTHERN NOLAN...NORTH CENTRAL TOM GREEN...SOUTHWESTERN TAYLOR... NORTHWESTERN RUNNELS AND NORTHEASTERN IRION COUNTIES UNTIL 845 PM CDT... At 753 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Nolan to 7 miles west of Broome. Movement was southeast at 25 mph. Wind gusts of 50 to 55 mph are possible with these storms. LAT...LON 3226 10047 3222 9997 3134 10083 3170 10106 TIME...MOT...LOC 0053Z 297DEG 38KT 3232 10031 3172 10096
Special weather statement, Jun 2, 8:30 PM CDT, 2 minutes before
Special Weather Statement National Weather Service San Angelo TX 830 PM CDT FRI JUN 2 2017 TXZ113-114-127-128-030215- Shackelford TX-Callahan TX-Jones TX-Taylor TX- 830 PM CDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLAHAN...SOUTHERN JONES...SOUTHWESTERN SHACKELFORD AND NORTHERN TAYLOR COUNTIES UNTIL 915 PM CDT... At 826 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms near Merkel, or 13 miles west of Abilene, moving east at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... View around 835 PM CDT. Tye and Dyess AFB around 840 PM CDT. Abilene around 850 PM CDT. Potosi around 900 PM CDT. Hamby around 905 PM CDT. Clyde and Eula around 915 PM CDT. Other locations impacted by this storm include Hodges, Impact, Lake Fort Phantom Hill, Stith and Kirby Lake. This includes Interstate 20 between Mile Markers 265 and 302. LAT...LON 3234 10008 3260 10009 3262 9945 3230 9946 TIME...MOT...LOC 0126Z 271DEG 26KT 3245 9996
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:27 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 63 min |
| Jun 2, 7:30 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 60 min |
| Jun 2, 7:54 PM CDT | Special Weather Statement | SJT | Coke | 51 min |
| Jun 2, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Taylor | 20 min |
| Jun 2, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 41 min |
| Jun 2, 8:27 PM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 3 hr |
| Jun 2, 8:30 PM CDT | Special Weather Statement | SJT | Taylor | 45 min |
| Jun 2, 8:45 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Nolan, Runnels, Sterling, Taylor and 1 more | 3 hr |
| Jun 2, 9:04 PM CDT | Special Weather Statement | SJT | Coke | 41 min |
| Jun 2, 9:16 PM CDT | Special Weather Statement | SJT | Shackelford | 44 min |
| Jun 2, 10:04 PM CDT | Special Weather Statement | SJT | Callahan | 26 min |
| Jun 3, 3:55 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coleman, Fisher, Haskell, Jones and 4 more | 20 hr |
| Jun 3, 4:16 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 3, 8:54 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 3 hr |
| Jun 3, 11:45 AM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman | 3 hr |
| Jun 3, 2:12 PM CDT | Special Weather Statement | SJT | Schleicher | 33 min |
| Jun 3, 2:23 PM CDT | Special Weather Statement | SJT | San Saba | 52 min |
| Jun 3, 2:25 PM CDT | Special Weather Statement | SJT | Tom Green | 35 min |
| Jun 3, 2:49 PM CDT | Special Weather Statement | SJT | Schleicher | 26 min |
| Jun 3, 3:01 PM CDT | Special Weather Statement | SJT | San Saba | 44 min |
| Jun 3, 3:19 PM CDT | Special Weather Statement | SJT | Schleicher | 26 min |
| Jun 3, 4:02 PM CDT | Special Weather Statement | SJT | Menard | 43 min |
| Jun 3, 4:32 PM CDT | Special Weather Statement | SJT | Irion | 43 min |
| Jun 3, 4:59 PM CDT | Special Weather Statement | SJT | Kimble, Sutton | 46 min |
| Jun 3, 5:26 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 109 min |
| Jun 3, 5:51 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 24 min |
| Jun 3, 6:49 PM CDT | Special Weather Statement | SJT | Crockett, Sutton | 56 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.